Alert archive / California / Wind Advisories in 2006

Wind Advisory 28, NWS Los Angeles, CA

May 29, 2006

NWS Los Angeles, CA issued this wind advisory at May 29, 2006, 7:59 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 29, 2006, 7:59 PM PDT (02:59 UTC)
Expired
May 30, 2006, 4:00 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 300259
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
759 PM PDT MON MAY 29 2006

...STRONG AND GUSTY WINDS WILL AFFECT THE MOUNTAINS AND SANTA
BARBARA SOUTH COAST PASSES OVERNIGHT...

.A TIGHTENING SURFACE PRESSURE GRADIENT BETWEEN SANTA MARIA AND
SANTA BARBARA WILL CAUSE STRONG AND GUSTY NORTHWEST TO NORTH
WINDS TO 40 MPH WITH GUSTS OVER 50 MPH. THIS WILL AFFECT AREAS OF
SOUTHERN SANTA BARBARA COUNTY TONIGHT...ESPECIALLY THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. WINDS WILL BE
STRONGEST THROUGH GAVIOTA AND SAN MARCOS PASSES.

CAZ039-052-300900-
/O.NEW.KLOX.WI.Y.0028.060530T0259Z-060530T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
759 PM PDT MON MAY 29 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY. 

EXPECT STRONG AND GUSTY WINDS TO AFFECT PORTIONS OF THE SANTA YNEZ
RANGE...ESPECIALLY BELOW PASSES AND CANYONS. STRONGEST WINDS WILL
AFFECT GAVIOTA AND SAN MARCOS PASSES. HIGHWAYS AFFECTED WILL BE
1...101...AND 154 OVERNIGHT. TRAVEL MAY BE DIFFICULT AT TIMES DUE
TO THE STRONG WINDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH
PROFILE VEHICLES ARE URGED TO USE CAUTION WHILE TRAVELING
TONIGHT. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE
VEHICLE LOSS OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN
2 follow-up statements
000 
WWUS76 KLOX 300302
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
802 PM PDT MON MAY 29 2006

...STRONG AND GUSTY WINDS WILL AFFECT THE SANTA BARBARA MOUNTAINS
AND SANTA BARBARA SOUTH COAST OVERNIGHT...

.A TIGHTENING SURFACE PRESSURE GRADIENT BETWEEN SANTA MARIA AND
SANTA BARBARA WILL CAUSE STRONG AND GUSTY NORTHWEST TO NORTH
WINDS TO 40 MPH WITH GUSTS OVER 50 MPH. THIS WILL AFFECT AREAS OF
SOUTHERN SANTA BARBARA COUNTY TONIGHT...ESPECIALLY THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. WINDS WILL BE
STRONGEST THROUGH GAVIOTA AND SAN MARCOS PASSES.

CAZ039-052-301100-
/O.NEW.KLOX.WI.Y.0028.060530T0302Z-060530T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
802 PM PDT MON MAY 29 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY. 

EXPECT STRONG AND GUSTY WINDS TO AFFECT PORTIONS OF THE SANTA YNEZ
RANGE...ESPECIALLY BELOW PASSES AND CANYONS. STRONGEST WINDS WILL
AFFECT GAVIOTA AND SAN MARCOS PASSES. HIGHWAYS AFFECTED WILL BE
1...101...AND 154 OVERNIGHT. TRAVEL MAY BE DIFFICULT AT TIMES DUE
TO THE STRONG WINDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH
PROFILE VEHICLES ARE URGED TO USE CAUTION WHILE TRAVELING
TONIGHT. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE
VEHICLE LOSS OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN
000 
WWUS76 KLOX 301112
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
412 AM PDT TUE MAY 30 2006

...THE WIND ADVISORY HAS EXPIRED...

.STRONG WINDS ACROSS THE MOUNTAINS OFSANTAA BARBARA COUNTY AND THE
ADJACENT SOUTH COAST HAVE BECOME LESS WIDESPREAD. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL NORTH WINDS
OF 20 TO 30 MPH WILL CONTINUE TO OCCUR THROUGH AND BELOW PASSES
AND CANYONS OF THE SANTA YNEZ RANGE EARLY THIS MORNING.

CAZ039-052-301215-
/O.EXP.KLOX.WI.Y.0028.000000T0000Z-060530T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
412 AM PDT TUE MAY 30 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...LOCAL NORTH
WINDS OF 20 TO 30 MPH WILL CONTINUE TO OCCUR THROUGH AND BELOW
PASSES AND CANYONS OF THE SANTA YNEZ RANGE EARLY THIS MORNING.

$$

BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 29, 2:00 PM PDT, 5 hours 59 minutes earlier.

Area forecast discussion, May 29, 2:00 PM PDT, 5 hours 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT MON MAY 29 2006

.SHORT TERM (TONIGHT-THURSDAY)...NOT A WHOLE OF CHANGE IN THE
FORECAST THINKING FOR THIS WEEK. UPPER LEVEL HEIGHTS WILL CONTINUE
TO RISE THROUGH THE PERIOD AS THE UPPER LEVEL RIDGE OVER NORTHERN
MEXICO AND TEXAS SLIDES NORTH AND NORTHWEST AND BECOMES CENTERED
OVER NEW MEXICO BY THURSDAY. SURFACE PRESSURE GRADIENTS WILL
CONTINUE TO BE NEUTRAL TO WEAK OFFSHORE AT NIGHT AND WEAKLY ONSHORE
IN THE AFTERNOON. THE EXCEPTION BEING ACROSS SOUTHERN SANTA BARBARA
COUNTY WHERE OFFSHORE NORTH-SOUTH GRADIENTS WILL PERSIST...THOUGH
NOT AS STRONG AS THE PAST FEW DAYS. MODELS CONTINUE TO ADVERTISE A
VERY DRY LOWER LAYER OF THE ATMOSPHERE FOR THE MOST PART.
HOWEVER...WE DID HAVE A FEW PATCHES OF STRATUS EARLY THIS MORNING
NEAR LONG BEACH AND A WEAK EDDY CIRCULATION WILL BE AROUND EACH OF
THE NEXT MORNINGS. SO SOME PATCHY STRATUS DOES NOT SEEM LIKE A BAD
FORECAST FOR SOUTHERN LA COUNTY THE NEXT COUPLE OF NIGHTS. THE OTHER
PLACES WITH A GOOD LIKELIHOOD OF FOG TONIGHT IS THE WESTERN COASTAL
PLAIN AND SANTA YNEZ VALLEY OF SANTA BARBARA COUNTY. WHERE FOG DOES
DEVELOP...IT WILL LIKELY BE DENSE. IT IS STILL NOT CLEAR IF WE WILL
SEE ANY ORGANIZED MARINE LAYER STRATUS DEVELOP BEFORE THURSDAY. ALL
OF THIS POINTS TO A CONTINUED WARMING TREND...WITH GREATEST WARMING
IN THE VALLEYS AND MOUNTAINS. INLAND TEMPS WILL BE WELL INTO THE 90S
BY WEDNESDAY. EVENING TEMPERATURES ACROSS SOUTHERN SANTA BARBARA
COUNTY WILL BE UNUSUALLY WARM THE NEXT COUPLE OF EVENINGS THANKS TO
THE DOWNSLOPE FLOW OFF THE SANTA YNEZ RANGE.

.LONG TERM (THURS NIGHT-MONDAY)... ALL MEDIUM RANGE MODELS CONTINUE
TO SHOW SOME FORM OF UPPER LEVEL RIDGING STRETCHING FROM THE SW U.S.
WESTWARD INTO THE PACIFIC. HEIGHTS APPEAR TO BE HIGHEST ON FRIDAY
AND SATURDAY...THEN DROP OFF SLIGHTLY SUNDAY AND MONDAY. SO THE ONLY
CHANGE MADE TO THE EXTENDED RANGE WAS TO BACK OFF ON TEMPS ON DAYS 6
AND 7. OTHERWISE...TYPICAL NIGHT AND MORNING CLOUDS AND FOG WILL BE
LIKELY AT LEAST OVER THE WATER AND COASTAL PLAINS. TEMPERATURES WILL
BE SEVERAL DEGREES ABOVE NORMAL THROUGH THE PERIOD...ESPECIALLY
INLAND.

&&

.AVIATION...UPPER LEVEL RIDGE UPSTREAM WILL GRADUALLY SHIFT EAST
WITH THE AXIS CENTERED ALONG 123W BY TUE MORNING. MODERATE WNW UPPER
LEVEL FLOW WILL PREVAIL THROUGH THE EVENING THEN GRADUALLY
DECELERATE OVERNIGHT AS THE RIDGE AXIS APPOACHES. MODERATE
NORTH-SOUTH ORIENTED GRADIENT OVER THE SANTA BARBARA AND VENTURA
MOUNTAINS WILL DISSIPATE AS A MODERATE ONSHORE GRADIENT CONTINUES TO
DEVELOP AND BECOME MODERATE THIS AFTERNOON. A WEAK TO MODERATE
NORTH-SOUTH PRES GRADIENT WILL REDEVELOP CENTERED OVER THE SANTA
YNEZ RANGE AROUND SUNSET AND DISSIPATE OVERNIGHT. MET/MAV WERE
SIMILAR AND HAVE FOLLOWED THROUGH PERIOD...EXCEPT INCLUDED IFR
CONDITIONS OVER LGB AS PATCHY FOG SOUTH OF THE AREA PROPAGATES NORTH
TUE MORNING.

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...MOYER
AVIATION...FORWOOD
Hazardous weather outlook, May 29, 6:00 AM PDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAY 29 2006

CAZ034>041-044>047-051>054-059-087-088-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS OVER 35 KNOTS
WILL AFFECT THE COASTAL WATERS FROM POINT ARGUELLO TO SANTA CRUZ
ISLAND AND WESTWARD 60 NAUTICAL MILES THROUGH TONIGHT.

AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS
OVER 45 MPH WILL AFFECT THE MOUNTAINS OF LOS ANGELES...VENTURA...AND
SANTA BARBARA COUNTIES THIS MORNING...AS WELL AS
ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.